Can taking pain meds make it hard to urinate?
- 3 Dec 2011 by lphillips
- 30 Mar 2013
I'm having trouble urinating and it seemed to start after taking pain meds for a while
Yes, for example oxycodone has that side effect and it is a severe one and one must seek for immediate medical attention.
It would help to know what pain med you are on so we can check if difficulty urinating is a side effect of your medication.
Yes lphillips, pain meds DO cause urinary retention. Every person is different with some having no effect to the opposite end of the spectrum. It is directly proportional to the strength of the medication, i.e, fentanyl which is a very potent narcotic analgesic causes me to have severe urinary retention. I have only had it in surgery but I have always had to be catheterized each time I received it... anyway I hope this answers your question effectively.
I agree with my friend Maso as I am on oxycodone,& have that problem myself. It seems like I hold it way too long & have to have running water I can hear or see to get started. It is very frustrating. Drink lots of water, it will help tremendously...
Personally, when i am taking higher doses of Tramadol i definitely notice that i am urinating much less frequently. I've never researched this, as it hasn't been a problem for me. Just thought i'd mention. BTW i've been taking them for about 3 years.
I have had this problem and yes some pain meds will make it harder for you to urinate and will constapate you as well but if you get to bad you need to get off the meds or seek a doctors attn.. Mick
I know many opiates can cause urine retention. Even if the meds make a thought block in your mind it can be difficult to pee. Try running the water from a faucet nearby to help stimulate it. If the problem runs deeper it's time for a Doctor visit.
Yes taking pain medication makes it hard to urinate I find if I stimulate myself with warm water it helps...
In not sure why narcos make it hard for me to pee wats in it that could stop me from peeing?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Dec 2009 • 2 answers
Posted 14 Jun 2011 • 3 answers
Posted 31 Oct 2011 • 4 answers
Posted 25 Feb 2012 • 2 answers
Posted 6 May 2012 • 3 answers